Anyone stop taking the 5 year pill? I cant take the side effects anymore!

Anyone stop taking the 5 year pill? I cant take the side effects anymore!

A MyBCTeam Member said:

I have taken Tamoxifen for the past 18 months following my lumpectomy, chemo and radiation. I also take 150 mg effexor which can help some people with the profuse sweating...not me. Sweat pours off of me several times a day. So I always have a fan, ice water and something to dry off with. My cooling gel pillow helps at night. I also developed bleeding and a D and C revealed that my uterus was full of benign polyps. I am hoping to get another 3+ years out of the tamoxifen before I switch to a different class of drugs. My doctor says he would like for me to have the benefit of the drugs for 10 years. In my case the benefit of the drugs far out ways the side effects. I am working on trying to control my weight. I wake up so stiff every morning, but I wake up cancer free. I am doing this for me, my husband, my kids and my future grandkids. I want any insurance I can get to be here to watch my kids grow up and become adults with families of their own.

edited, originally posted over 6 years ago
A MyBCTeam Member said:

@A MyBCTeam Member, terrible, i remember a month after finishing chemo,then 6 wks of rad, i was feeling pretty good for 3 mos, went to oncologist,time to start 5 yr pills, after starting these pills, then bamm,down hill, i thought it was leftovers frm treatment, now i found out its these pills. I got em all, the joint,muscle,and bone pain is disabling,(i take oxcotin,sm dose,now n then, not everyday.. given by a fam member) im in pain EVERYday! my memory, to a point of scarey, forget how to say or talk words, (my fam gets laughing, in a kind way, on how things come outta my mouth, went to back out of my driveway, n the i say "o geez wats wrong w my car,,i was pressing the brake instead of the gas pedal ! my brain is not working right, headahes, tingling on my scalp, chills, BAD hotflashes,(on effexor,does help a bit), sweating(gross sweaty hands n lose shirts so no one can see stains,),fatigue, trouble sleeping, no appetite, i dread eating literally forget to eat,, lost 25 lbs in 2 mos, gasey, bloated, no sex drive at all, my poor hubby,(hes a angel tho, never complains) n me: I loved our sex life. I have decided to stop taking them, my daughter is heading off to college, and its time for me n my hubby to really enjoy our life, after all the struggles, finacially, kids,,u know "Life", lol, now we are comfortable moneywise, Its our turn to have fun, n I cant feeling like this everyday. The way i understand this percentage is low for keeping cancer frm coming back, I feel the chemo and rad did the job. Thats my prayer,it wont be back.

edited, originally posted over 6 years ago
A MyBCTeam Member said:

I'm 77, I felt like I was just beginning life after I quit, I've had 2 yrs from the most wonderful fork in the road I ever saw. From sticks, stones in the other path with meds, I now have flowers & butterflies, so to speak.

posted over 6 years ago
A MyBCTeam Member said:

I too am taking the tamoxifen...........I struggle every day with the weight gain. Totally depressed. Had to have a hysterectomy in December because of the issues I was having and my breast cancer being estrogen receptor. I joined a program at the YMCA called the livestrong program and I work out 6 days a week at least an hour each time. I went back to my weight watchers and counting my points. And I continue to gain weight. Very frustrating! What does one do and how to you fight this awful weight gain? Can't take hormone therapy either so I struggle with the effects of menopause as well...................Help!

posted over 6 years ago
A MyBCTeam Member said:

Hi @A MyBCTeam Member Your description of symptoms reflects exactly my experience as well. I only lasted a few weeks, and told my oncologist I felt much worse on Tamoxifen than during chemo and radiation. Pain, nausea, fatigue, brain dead, I rarely felt like leaving bed. I figured if I wasn't able to move/exercise or eat well or enjoy life in any way, those things would likely increase my chances of a recurrence more quickly than taking Tamoxifen could counter, so I quit. It's been a little over two years, and I'm healthy. Actually, my blood work is better than it was on the med. CA125 was above normal, but is now well below. Of course it's very individual, but I felt I'd rather live well than live longer suffering, if it came right down to it. My oncologist doesn't agree with my decision, and at every follow up tried to change my mind. She says she has to ask, it's her job, but accepts my decision with a shrug. I also later tried Arimidex, after testing and finding chemo sent me into full menopause, and I had similar joint pain and fatigue, so only gave it two weeks before quitting.

I am very comfortable with my decision - I hope you find peace in which ever way you decide to go.

edited, originally posted over 6 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in